Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 447, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 1, 2012, 3:35 PM CDT for Clay County, Oktibbeha County, Webster County, Mississippi. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2012, 3:35 PM CDT (20:35 UTC)
- Expired
- Aug 1, 2012, 4:14 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clay County, MS, Oktibbeha County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 75 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 3:45 PM CDT | HAIL 1 | 1 W Pheba, MS | QUARTER SIZED HAIL AND SEVERAL LIMBS DOWN...OCCURRED ALONG BILLY WHITE RD. |
| Aug 1, 4:00 PM CDT | TSTM WND DMG | 3 N Pheba, MS | TREE ON POWERLINE AROUND HIGHWAY 50 AND BERRY ROAD. THIS HAS RESULTED IN NUMEROUS POWER OUTAGES AROUND THE AREA. |
| Aug 1, 4:00 PM CDT | HAIL 0.88 | Pheba, MS | RELAYED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 3:02 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1994 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
902
WUUS54 KJAN 012035
SVRJAN
MSC025-105-155-012130-
/O.NEW.KJAN.SV.W.0447.120801T2035Z-120801T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT WED AUG 1 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
WEST CENTRAL CLAY COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MABEN MOVING SOUTHEAST AT 5 TO 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PHEBA BY 340 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3363 8892 3350 8885 3344 8890 3338 8905
3346 8909 3353 8909 3353 8913 3355 8914
3364 8913 3368 8909 3368 8902
TIME...MOT...LOC 2035Z 332DEG 6KT 3356 8902
$$
JA4 follow-up statements
279
WWUS54 KJAN 012039
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT WED AUG 1 2012
MSC025-105-155-012130-
/O.CON.KJAN.SV.W.0447.000000T0000Z-120801T2130Z/
WEBSTER MS-OKTIBBEHA MS-CLAY MS-
339 PM CDT WED AUG 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WEST CENTRAL CLAY...NORTHWESTERN OKTIBBEHA AND EAST CENTRAL
WEBSTER COUNTIES...
AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MABEN MOVING SOUTHEAST AT 5 TO 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3363 8892 3350 8885 3344 8890 3338 8905
3346 8909 3353 8909 3353 8913 3355 8914
3364 8913 3368 8909 3368 8902
TIME...MOT...LOC 2039Z 332DEG 6KT 3355 8902
$$
JA990
WWUS54 KJAN 012053
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT WED AUG 1 2012
MSC025-105-155-012130-
/O.CON.KJAN.SV.W.0447.000000T0000Z-120801T2130Z/
WEBSTER MS-OKTIBBEHA MS-CLAY MS-
353 PM CDT WED AUG 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WEST CENTRAL CLAY...NORTHWESTERN OKTIBBEHA AND EAST CENTRAL
WEBSTER COUNTIES...
AT 353 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MABEN MOVING SOUTHEAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3363 8892 3350 8885 3344 8890 3338 8905
3353 8909 3353 8913 3356 8913 3363 8912
3366 8908 3368 8902
TIME...MOT...LOC 2053Z 332DEG 6KT 3353 8901
$$678
WWUS54 KJAN 012106
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT WED AUG 1 2012
MSC025-155-012117-
/O.CAN.KJAN.SV.W.0447.000000T0000Z-120801T2130Z/
WEBSTER MS-CLAY MS-
406 PM CDT WED AUG 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CLAY AND EAST
CENTRAL WEBSTER COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.
LAT...LON 3344 8890 3339 8904 3342 8904 3345 8907
3349 8907 3350 8908 3356 8909 3357 8889
3350 8885
TIME...MOT...LOC 2107Z 332DEG 6KT 3351 8900
$$
MSC105-012130-
/O.CON.KJAN.SV.W.0447.000000T0000Z-120801T2130Z/
OKTIBBEHA MS-
406 PM CDT WED AUG 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN OKTIBBEHA COUNTY...
AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MABEN MOVING SOUTHEAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3344 8890 3339 8904 3342 8904 3345 8907
3349 8907 3350 8908 3356 8909 3357 8889
3350 8885
TIME...MOT...LOC 2107Z 332DEG 6KT 3351 8900
$$
JA793
WWUS54 KJAN 012114
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CDT WED AUG 1 2012
MSC105-012124-
/O.CAN.KJAN.SV.W.0447.000000T0000Z-120801T2130Z/
OKTIBBEHA MS-
414 PM CDT WED AUG 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OKTIBBEHA COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.
LAT...LON 3344 8890 3339 8904 3342 8904 3345 8907
3349 8907 3350 8908 3356 8909 3357 8889
3350 8885
TIME...MOT...LOC 2114Z 332DEG 6KT 3350 8899
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:15 AM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 1, 10:15 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT WED AUG 1 2012
.UPDATE...CLEAR SKIES ACROSS THE ARKLAMISS THIS MORNING FOR THE MOST
PART AS WEAK HIGH PRESSURE PREVAILS. THE GFS/NAM INDICATE A PRETTY
STRONG WAVE MOVING SOUTHEAST ACROSS THE ARKLAMISS THIS MORNING AND
THIS COMBINED WITH AROUND 2.0 INCH PWATS SHOULD KICK OF SOME
ISOLATED TO SCATTERED THUNDERSTORMS WITH THE BEST CHANCES ALONG AND
NORTH OF I-20 THIS AFTERNOON. THE LOCAL WRF MODEL AND HRRR ALSO
INDICATE THIS..SO WILL UP POPS A TOUCH THIS AFTERNOON FOR THE ABOVE
MENTIONED AREAS. ALSO MADE MINOR ADJUSTMENTS TO TEMPS WITH THE
UPDATES ARE ALREADY OUT./15/
SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
THE PRIMARY CONCERNS WILL BE THE CONTINUED EXCESSIVE HEAT POTENTIAL
FOR THE REGION THROUGH THE PERIOD AS WELL AS THE POTENTIAL FOR A
FEW SPOTTY STRONG TO SEVERE STORMS.
LATEST SATELLITE IMAGERY SHOWED A MUCH LESS ACTIVE PATTERN THAN WAS
NOTED YESTERDAY MORNING. IT STILL SHOWED A SERIES OF WEAK
DISTURBANCES MOVING FROM THE CENTRAL PLAINS SOUTHEASTWARD THROUGH
THE MISSISSIPPI VALLEY REGION. THIS WAS AROUND THE MEAN MID TO UPPER
LEVEL RIDGE CENTERED OVER THE SOUTHERN PLAINS. AREA RADARS WERE
PRETTY QUIET ON CONVECTIVE ACTIVITY THIS MORNING. TEMPS ARE DOING A
LITTLE BETTER THIS MORNING IN THE EAST WITH LOWER TO MIDDLE
70S...WHILE THE WEST HALF WAS STILL IN THE UPPER 70S TO LOWER 80S AS
OF 3 AM. A WEAK SURFACE BOUNDARY WAS NOTED ACROSS THE EXTREME NORTH.
A CHALLENGING FORECAST IN THE TOUGH TIMING OF THE DISTURBANCES
COMING DOWN IN NORTHERLY FLOW FOR TODAY THROUGH THURSDAY NIGHT
AROUND THE DOMINANT MID TO UPPER RIDGE CENTERED OVER THE SOUTHERN
PLAINS. MODELS HAVE BEEN HAVING A TOUGH TIME WITH THIS. HAD AN
ISOLATED SEVERE STORM IN THE SOUTHEAST YESTERDAY AFTERNOON. STILL
THINK THAT THE WEAK DISTURBANCES WILL TRIGGER ISOLATED STRONG TO
SEVERE STORMS FOR TODAY...WHICH CAN REALLY FLARE UP DUE TO DAY TIME
HEATING...INSTABILITY...AND STRONG UPPER NORTHERLY FLOW OF 35-45
KNOTS AT 200-300 MB. THE FLOW WILL BE WEAKER ON THURSDAY...BUT STILL
HAVE SOME DECENT INSTABILITY. NORTHWEST FLOW WILL BE MORE PRONOUNCED
ACROSS THE REGION...SO THESE STRONG ISOLATED STORMS COULD OCCUR
ANYWHERE THROUGH TONIGHT. MOISTURE CONVERGENCE WILL BE PRETTY GOOD
ACROSS THE REGION WHERE ANY ISOLATED STORMS DEVELOP. WITH THIS HEAT
WE WILL HAVE GOOD MICROBURST POTENTIAL THE PRIMARY RISK WILL BE
GUSTY WINDS OF 50 TO 60 MPH. THE TIMING OF THESE DISTURBANCES COULD
HAPPEN ANYTIME DURING THE DAY OR NIGHT...WHICH IS EVIDENT BY LATEST
SATELLITE IMAGERY. PWATS WILL BE AROUND 1.5-2.0 INCHES.
AS FAR AS HEAT POTENTIAL IS CONCERN MODELS SHOW THAT THE EXCESSIVE
HEAT POTENTIAL WILL CONTINUE...WITH NO REAL RECOVERY AT NIGHT WITH
LIGHT MOISTURE SOUTHWEST FLOW AT THE SURFACE. THE ONLY EXCEPTION
WILL BE SOME RECOVERY IN THE EAST WITH TEMPS IN THE LOWER TO MIDDLE
70S THIS MORNING. SO WITH THIS IN MIND HAVE OPTED TO LET THE CURRENT
EXCESSIVE HEAT WARNING AND ADVISORY TO EXPIRE AT 8 PM...BUT WILL LET
A HEAT ADVISORY BE IN EFFECT FOR THURSDAY IN THE WEST UNTIL 8 PM.
SO AS FAR AS TEMPS ARE CONCERN ADJUSTED LOWS SLIGHTLY FROM NAM
GUIDANCE WITH LOWS IN THE MID TO UPPER 70S FOR TONIGHT AND THURSDAY
NIGHT. SOME LOCATIONS WILL PROBABLY NOT GET BELOW 80 WITH SUCH HIGH
DEWPOINTS. FOR HIGHS WENT WITH THE CURRENT FORECAST FOR TODAY HIGHS
AND WENT WITH A BLEND OF MAV AND GMOS GUIDANCE FOR THURSDAY. HIGHS
WILL GENERALLY BY IN THE MID 90S TO AROUND 100./17/
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)...
BY THE END OF THE WEEK THE NORTHERLY FLOW ALOFT REGIME THAT'S BEEN
IN PLACE WILL WEAKEN AS UPPER RIDGING TO OUR WEST NOSES IN ACROSS
THE ARKLAMISS IN RESPONSE TO A S/WV TROF DEPARTING THE SE CONUS. THE
RISK OF MCS ACTIVITY DIVING IN FROM THE NORTH WILL LESSEN AS A
RESULT...SHIFTING FOCUS TO MORE OF A DIURNAL SHOWER/THUNDERSTORM
PATTERN TYPICAL FOR THIS TIME OF YEAR. THE OPPRESSIVE HEAT WE'VE
BEEN DEALING WITH LOOKS TO EASE A BIT AS WELL AND IT DOES NOT APPEAR
ANY HEAT HEADLINES WILL BE NECESSARY HEADED INTO THE WEEKEND...
ALTHOUGH AREAS ACROSS THE DELTA MAY FLIRT WITH CRITERIA ON FRIDAY.
RELATIVELY HIGHER RAIN CHANCES LOOK TO DEVELOP SUN/MON AS THE UPPER
RIDGE SHIFTS WEST AND A FRONTAL BOUNDARY ASSOCIATED WITH A CLIPPER
SYSTEM TRANSITING THE NORTHERN CONUS MOVES INTO THE TN VALLEY. IN
ADDITION...AN UPPER TROPOSPHERIC LOW OVER THE FAR SERN CONUS WILL
BEGIN TO SHIFT WEST WITH THE MODELS INDICATING A TRACK SOMEWHERE
ACROSS THE NORTHERN/CENTRAL GULF OF MEXICO. THE COMBINATION OF THESE
FEATURES WITH A WARM AND MOIST ATMOSPHERE IN PLACE SHOULD RESULT IN
DECENT SHOWER/THUNDERSTORM COVERAGE BOTH SUNDAY AND MONDAY
AFTERNOONS. TAME LAPSE RATES AND WEAK OVERALL FLOW SHOULD MITIGATE
THE RISK FOR SEVERE THUNDERSTORMS DURING THIS TIME BUT A FEW STRONG
STORMS IS CERTAINLY NOT OUT OF THE QUESTION. THE INCREASED CHANCE
FOR RAIN WILL HELP KEEP TEMPS A TAD COOLER DURING THIS TIME BUT
STILL EXPECTING READINGS TO COME IN ABOVE NORMAL AT MOST LOCALES.
HEADED INTO TUE/WED...THE GFS IS MUCH MORE AGGRESSIVE PUSHING DRIER
AIR IN WAKE OF THE FRONT INTO CENTRAL MS WHERE THE ECMWF HANGS THE
BOUNDARY UP ACROSS NORTHERN MS. DECIDED TO LEAN MORE ON THE ECMWF
SOLUTION WHICH MEANT A SLIGHT INCREASE IN OVERNIGHT LOWS FOR MON
NIGHT/TUE NIGHT. POPS WERE ADJUSTED A BIT...MOSTLY TO MAINTAIN AT
LEAST A SLIGHT CHANCE ACROSS ALL AREAS WITH BETTER RAIN CHANCES
FURTHER SOUTH. /BK/
&&
.AVIATION...FOCUS FOR THE AFTERNOON WILL BE ON THE ISO/SCT T-STORMS
THAT LOOK TO BE POSSIBLE. AT THIS POINT...WILL INCLUDE A VCTS FOR A
COUPLE SITES TO ACCOUNT FOR THIS. AT THIS TIME...N-CENTRAL AND
CENTRAL PORTIONS MAY HAVE THE BEST RISK FOR THAT. TIMING LOOKS TO BE
AFTER 20-21Z AND TIL 01-02Z. STORMS COULD CONTAIN GUSTY WINDS AND
WILL UTILIZE AMD TO SHOW THOSE IMPACTS IF/WHEN A STORM MAY THREATEN
A SITE. OUTSIDE THAT...THE NGT PERIOD LOOKS TO BE GENERALLY QUIET.
THERE MAY BE SOME SMALL PERIOD OF MVFR VIS AROUND SUNRISE THU
MORNING AND WILL COVER THAT WITH A SMALL PERIOD AT A COUPLE SITES.
/CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 98 79 96 77 / 20 22 23 21
MERIDIAN 98 77 96 77 / 20 22 23 23
VICKSBURG 97 79 97 78 / 22 20 23 22
HATTIESBURG 97 79 95 78 / 21 18 23 22
NATCHEZ 95 77 96 76 / 22 19 23 21
GREENVILLE 99 79 97 78 / 22 23 23 23
GREENWOOD 98 78 95 77 / 19 23 23 23
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR
MSZ026>033-036>039- 043>046-048>052-054>058-061>066-072>074.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MSZ018-
019-025-034-035-040-041-047.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT THURSDAY FOR
MSZ018-019-025-034-035-040-041-047.
HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR MSZ042-053-059-060.
LA...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
LAZ007>009-015-016-023-025.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT THURSDAY FOR
LAZ007>009-015-016-023-025.
HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR LAZ024-026.
AR...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR ARZ074-
075.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT THURSDAY FOR
ARZ074-075.
17/BKHazardous weather outlook, Aug 1, 3:09 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 309 PM CDT WED AUG 1 2012 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035- 040>042-047-022015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN- 309 PM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS A WEAK UPPER LEVEL DISTURBANCE COMBINES WITH THE MOIST UNSTABLE AIR MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAINFALL. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING AND THIS WILL BE FOLLOWED BY A HEAT ADVISORY THROUGH 8 PM THURSDAY. HOT AND HUMID CONDITIONS HAVE RESULTED IN HEAT INDICES ABOVE 110 AGAIN THIS AFTERNOON AND WILL RESULT IN HEAT INDICES OF 106 TO 111 DEGREES THURSDAY AFTERNOON. IN ADDITION...OVERNIGHT LOWS WILL REMAIN IN THE UPPER 70S WHICH WILL NOT ALLOW MUCH RELIEF FROM THE OPPRESSIVE CONDITIONS. PLEASE TAKE HEAT SAFETY PRECAUTIONS IF OUTDOOR ACTIVITIES ARE ABSOLUTELY NECESSARY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ026>033-036>039-043>046-048>052-054>058-061>066-072>074-022015- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 309 PM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS A WEAK UPPER LEVEL DISTURBANCE COMBINES WITH THE MOIST UNSTABLE AIR MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAINFALL. A HEAT ADVISORY IS IN EFFECT UNTIL 8PM THIS EVENING. HEAT INDICES HAVE REACHED THE 106 TO 110 DEGREE RANGE AGAIN THIS AFTERNOON. IN ADDITION...OVERNIGHT LOWS WILL REMAIN IN THE MID TO UPPER 70S WHICH WILL PROVIDE LITTLE RELIEF FROM THE HEAT OF THE DAY. PLEASE TAKE PRECAUTIONS IF OUTDOOR ACTIVITIES ARE ABSOLUTELY NECESSARY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. LAZ024-026-MSZ053-059-060-022015- CATAHOULA-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS- 309 PM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS A WEAK UPPER LEVEL DISTURBANCE COMBINES WITH THE MOIST UNSTABLE AIR MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAINFALL. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING AND THIS WILL BE FOLLOWED BY A HEAT ADVISORY THROUGH 8 PM THURSDAY. HOT AND HUMID CONDITIONS HAVE RESULTED IN HEAT INDICES ABOVE 110 AGAIN THIS AFTERNOON AND WILL RESULT IN HEAT INDICES OF 105 TO 108 DEGREES THURSDAY AFTERNOON. IN ADDITION...OVERNIGHT LOWS WILL REMAIN IN THE UPPER 70S WHICH WILL NOT ALLOW MUCH RELIEF FROM THE OPPRESSIVE CONDITIONS. PLEASE TAKE HEAT SAFETY PRECAUTIONS IF OUTDOOR ACTIVITIES ARE ABSOLUTELY NECESSARY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Local storm report, Aug 1, 9:43 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
943 AM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 5 NNW LAUREL 31.76N 89.18W
07/31/2012 E0.88 INCH JONES MS EMERGENCY MNGR
NICKEL HAIL IN THE SHADY GROVE COMMUNITY.
&&
CMELocal storm report, Aug 1, 9:52 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
952 AM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL 5 NNW LAUREL 31.77N 89.17W
07/31/2012 E1.75 INCH JONES MS PUBLIC
A FEW LARGE STONES UP TO GOLF BALL SIZE...MOST HAIL WAS
NICKEL TO QUARTER SIZE. OCCURRED ON PAUL MYRICK RD.
&&
CMELocal storm report, Aug 1, 9:58 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
958 AM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 NE MOSS 31.83N 89.17W
07/31/2012 JASPER MS PUBLIC
TREES SNAPPED AND UPROOTED NEAR MOSS. REPORT RECEIVED VIA
FACEBOOK AND CONFIRMED BY JASPER S.O.
0635 PM HAIL MOSS 31.82N 89.18W
07/31/2012 E1.00 INCH JONES MS PUBLIC
QUARTER SIZE HAIL AND SEVERAL LIMBS DOWN
0653 PM HAIL 5 NNW LAUREL 31.76N 89.18W
07/31/2012 E0.88 INCH JONES MS EMERGENCY MNGR
NICKEL HAIL IN THE SHADY GROVE COMMUNITY.
0656 PM HAIL 5 NNW LAUREL 31.77N 89.17W
07/31/2012 E1.75 INCH JONES MS PUBLIC
A FEW LARGE STONES UP TO GOLF BALL SIZE...MOST HAIL WAS
NICKEL TO QUARTER SIZE. OCCURRED ON PAUL MYRICK RD.
0740 PM LIGHTNING ELLISVILLE 31.60N 89.21W
07/31/2012 JONES MS EMERGENCY MNGR
*** 1 INJ *** MAN STRUCK BY LIGHTNING IN THE BEST WESTERN
HOTEL.
&&
CMESpecial weather statement, Aug 1, 3:19 PM CDT, 16 minutes before
MSZ029-030-033-012050-
WEBSTER MS-OKTIBBEHA MS-CLAY MS-
319 PM CDT WED AUG 1 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT WED AUG 1 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF PHEBA AT 319 PM
CDT...MOVING SOUTHEAST AT 10 MPH.
PEOPLE IN WEST CENTRAL CLAY...OKTIBBEHA AND EAST CENTRAL WEBSTER
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3334 8890 3351 8909 3353 8909 3353 8912
3356 8915 3368 8899 3349 8871
TIME...MOT...LOC 2019Z 317DEG 10KT 3355 8899
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:45 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 23 min |
| Aug 1, 3:19 PM CDT | Special Weather Statement | JAN | Oktibbeha | 31 min |
| Aug 1, 3:42 PM CDT | Special Weather Statement | JAN | Winston | 28 min |
| Aug 1, 3:43 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 32 min |
| Aug 1, 4:10 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 26 min |
| Aug 1, 4:21 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 29 min |
| Aug 1, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 47 min |
| Aug 1, 4:47 PM CDT | Special Weather Statement | JAN | Winston | 33 min |
| Aug 1, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 49 min |
| Aug 1, 4:59 PM CDT | Special Weather Statement | JAN | Webster | 41 min |
| Aug 1, 5:33 PM CDT | Flash Flood Warning | JAN | Choctaw, Winston | 117 min |
| Aug 1, 5:36 PM CDT | Special Weather Statement | JAN | Attala | 29 min |
| Aug 1, 6:36 PM CDT | Special Weather Statement | JAN | Leake | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.